Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 108, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2004, 10:05 PM CDT for Vermilion County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 10:05 PM CDT (03:05 UTC)
- Expired
- Jun 10, 2004, 10:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
970 WUUS53 KILX 110305 CCA SVRILX ILC183-110345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 958 PM CDT THU JUN 10 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CATLIN...OR ABOUT 5 MILES SOUTHWEST OF DANVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DANVILLE TILTON WESTVILLE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4006 8784 3994 8769 4014 8761 4025 8772 $$ HALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:10 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 3:10 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT THU JUN 10 2004 .DISCUSSION... SHORT TERM...TONIGHT THROUGH SUNDAY ALTHOUGH MAIN WARM FRONT IS STILL WELL TO OUR NORTH...A PSEUDO WARM FRONT HAS SET UP OVER CENTRAL ILLINOIS ON THE DIFFERENTIAL HEATING BOUNDARY FROM THIS MORNINGS RAIN. THIS HAS BECOME A PLAYER IN EVENING CONVECTION AS STORMS ARE DEVELOPING IN THE INCREASING UNSTABLE AIRMASS ALONG AND SOUTH OF I-72. IN ADDITION...WATER VAPOR LOOPS INDICATE THE NEXT IN A SERIES OF SHORTWAVES IS ENTERING SOUTHWEST MISSOURI...AND THIS FEATURE WILL LIKELY SUPPORT MORE PRECIPITATION LATER TONIGHT. WILL HAVE LIKELY POPS OVER MOST OF THE CWA...TRENDING TO 30 POPS IN THE SOUTHEAST. THE ETA AND GFS ARE COMING MORE INTO AGREEMENT WITH THE PLACEMENT OF THE SYNOPTIC FRONT...AND IS STILL EXPECTED TO BE TO OUR NORTH ON FRIDAY. CONDITIONS TOMORROW MAY BE SIMILAR TO TODAY...WITH LINGERING MORNING PRECIPITATION FROM OVERNIGHT ACTIVITY AND REGENERATION ALONG ANY MESOSCALE BOUNDARIES. AIRMASS IS STILL EXPECTED TO BE RELATIVELY UNSTABLE AND ONLY WEAKLY CAPPED. ALTHOUGH THE HIGH PRECIPITABLE WATER VALUES WILL ACT TO INHIBIT ORGANIZED SEVERE WEATHER...VERY HEAVY RAINFALL WILL BE POSSIBLE FROM ANY AFTERNOON CONVECTION THAT CAN DEVELOP. WILL CARRY 30S POPS EVERYWHERE FRIDAY AND FRIDAY NIGHT DESPITE THE WARM FRONT BEING TO OUR NORTH. SATURDAY AND SATURDAY NIGHT EXPECTED TO BE A LULL PERIOD AS THE STRONG PLAINS SYSTEM BACKS THE UPPER FLOW AND MAIN ZONE OF LIFT SHIFTS WESTWARD. THIS WAVE IS FORECAST TO MOVE INTO THE MIDWEST BEGINNING SUNDAY...WITH THE ATTENDING COLD FRONT MOVING THROUGH SUNDAY NIGHT. WITH THIS IN MIND...WILL KEEP HEALTHY CHANCE POPS GOING ACROSS THE AREA. SUNDAY NIGHT MAY NEED TO BE BUMPED UP TO LIKELY IF THE CURRENT TIMING HOLDS UP. LONG TERM...MONDAY THROUGH THURSDAY BY 12Z MONDAY...THE FRONT IS EXPECTED TO LIE ACROSS EASTERN ILLINOIS...WITH DRIER AIR INVADING FROM THE WEST. CURRENT FORECASTS HAVE MORNING POPS IN THE EAST ON MONDAY...AND SEE LITTLE REASON TO MAKE ANY BIG CHANGES. YESTERDAYS GFS RUN HAD A DECENT SHORTWAVE MOVING ACROSS THE AREA ON WEDNESDAY...AND THIS MORNINGS RUN HAS BACKED OFF FROM THIS SCENERIO. WILL HOLD OFF ON ANY MAJOR CHANGES IN THE EXTENDED PERIODS UNTIL THE SUNDAY/MONDAY SYSTEM PLAYS OUT AND MODELS COME INTO BETTER AGREEMENT. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && 04
Hazardous weather outlook, Jun 10, 12:35 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1235 PM CDT THU JUN 10 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1235 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON ALONG AND NORTH OF THE I-74 CORRIDOR. THERE WILL BE A CHANCE OF THUNDERSTORMS SOUTH OF I-74 THIS AFTERNOON...AND ACROSS CENTRAL ILLINOIS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO MID EVENING UNTIL SUNSET ACROSS MUCH OF CENTRAL ILLINOIS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING HIGH WINDS...LOCALLY HEAVY RAINS OF 1 TO 1.5 INCHES...AND A POSSIBLE TORNADO WITH LARGE HAIL. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AND SHIFT NORTH OF THE AREA LATER THIS EVENING CLOSER TO A QUASI STATIONARY FRONT OVER NORTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. IT APPEARS THE GREATEST LIKELIHOOD FOR ORGANIZED STRONG TO SEVERE THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE MIDWEST. THE FRONT SHOULD PUSH EAST OF THE STATE MONDAY MORNING...TAKING THE THREAT FOR THUNDERSTORMS AWAY FROM CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER ACTIVATION STATEMENT SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO MID EVENING FROM 3 TO 9 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HUETTL/SMITH
In the hours before
Local storm report, Jun 10, 6:14 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
06/10/2004 59 MPH MENARD IL TRAINED SPOTTER
&&
KELLYLocal storm report, Jun 10, 6:25 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST LINCOLN 40.15N 89.37W
06/10/2004 75 MPH LOGAN IL NWS EMPLOYEE
MEASURED AT THE NWS IN LINCOLN.
&&
KELLYLocal storm report, Jun 10, 6:35 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
635 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG LINCOLN 40.15N 89.37W
06/10/2004 LOGAN IL NWS EMPLOYEE
8 INCH DIAMETER TREE DOWN AT THE NWS.
&&
KELLYLocal storm report, Jun 10, 6:45 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST MCLEAN 40.32N 89.17W
06/10/2004 60 MPH MCLEAN IL EMERGENCY MNGR
&&
KELLYLocal storm report, Jun 10, 7:41 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
741 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG JAMAICA 39.98N 87.80W
06/10/2004 VERMILION IL EMERGENCY MNGR
NUMEROUS LARGE LIMBS DOWN.
0415 PM FLASH FLOOD JAMAICA 39.98N 87.80W
06/10/2004 VERMILION IL EMERGENCY MNGR
WATER OVER ROADWAYS IN TOWN.
&&
KELLYLocal storm report, Jun 10, 8:46 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
846 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 2 E MAPLETON 40.57N 89.68W
06/10/2004 0.75 INCH PEORIA IL EMERGENCY MNGR
0415 PM FLASH FLOOD JAMAICA 39.98N 87.80W
06/10/2004 VERMILION IL EMERGENCY MNGR
WATER OVER ROADWAYS IN TOWN.
0415 PM TSTM WND DMG JAMAICA 39.98N 87.80W
06/10/2004 VERMILION IL EMERGENCY MNGR
NUMEROUS LARGE LIMBS DOWN.
0441 PM HAIL EAST PEORIA 40.67N 89.55W
06/10/2004 0.75 INCH TAZEWELL IL EMERGENCY MNGR
0443 PM HAIL EAST PEORIA 40.67N 89.55W
06/10/2004 0.88 INCH TAZEWELL IL EMERGENCY MNGR
0553 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
06/10/2004 59 MPH MENARD IL TRAINED SPOTTER
0555 PM TORNADO 2 SW EL PASO 40.72N 89.04W
06/10/2004 WOODFORD IL TRAINED SPOTTER
0623 PM TSTM WND DMG LINCOLN 40.15N 89.37W
06/10/2004 LOGAN IL NWS EMPLOYEE
8 INCH DIAMETER TREE DOWN AT THE NWS.
0623 PM TSTM WND GST LINCOLN 40.15N 89.37W
06/10/2004 75 MPH LOGAN IL NWS EMPLOYEE
MEASURED AT THE NWS IN LINCOLN.
0640 PM TSTM WND GST MCLEAN 40.32N 89.17W
06/10/2004 60 MPH MCLEAN IL EMERGENCY MNGR
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:58 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 47 min |
| Jun 10, 10:16 PM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Jun 10, 10:40 PM CDT | Flash Flood Warning | ILX | Champaign | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.